Asymptotic behavior of ground state radial solutions for problems involving the \(\Phi \)-Laplacian


We are concerned with the existence of positive solutions to the following boundary value problem in \((0,\infty ),\)

$$\begin{aligned} \frac{1}{A}\left( A\phi \left( \left| u^{\prime }\right| \right) u^{\prime }\right) ^{\prime }=-a(t)u^{\alpha },t>0,\left( A\phi \left( \left| u^{\prime }\right| \right) u^{\prime }\right) \left( 0\right) =0\text { and}\lim \nolimits _{t\rightarrow +\infty }u(t)=0, \end{aligned}$$

where \(\alpha \ge 0,\)\(\phi \) is a nonnegative continuously differentiable function on \(\left[ 0,\infty \right) \), A is a continuous function on \( \left[ 0,\infty \right) \), differentiable, positive on \(\left( 0,\infty \right) \) and a is a nonnegative function satisfying some appropriate assumptions related to Karamata regular variation theory. We give also, estimates on such solutions.

This is a preview of subscription content, access via your institution.


  1. 1.

    Adams, R.A., Fournier, J.F.: Sobolev Spaces, 2nd edn. Academic Press, New York (2003)

    MATH  Google Scholar 

  2. 2.

    Bachar, I., Mâagli, H.: Existence and global asymptotic behavior of positive solutions for nonlinear problems on the half-line. J. Math. Anal. Appl. 416, 181–194 (2014)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Bachar, I., Ben Othman, S., Mâagli, H.: Radial solutions for the \(p\)-Laplacian equation. Nonlinear Anal. Theory Methods Appl. 70(6), 2198–2205 (2009)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Benci, V., Fortunato, D., Pisani, L.: Soliton like solutions of a Lorentz invariant equation in dimension 3. Rev. Math. Phys. 10, 315–344 (1998)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Ben Othman, S., Chemmam, R., Mâagli, H.: Asymptotic behavior of ground state solutions for \(p\)-Laplacian problems. J. Math. 2013, 1–7 (2013)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Brezis, H., Kamin, S.: Sublinear elliptic equations in \( \mathbb{R} ^{n}\). Manuscr. Math. 74, 87–106 (1992)

    Article  Google Scholar 

  7. 7.

    Brezis, H., Oswald, L.: Remarks on sublinear elliptic equations. Nonlinear Anal. 10, 55–64 (1986)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Calzolari, E., Filippucci, R., Pucci, P.: Existence of radial solutions for the \(p\)-Laplacian elliptic equations with weights. Am. Inst. Math. Sci. J. 15(2), 447–479 (2006)

    MathSciNet  MATH  Google Scholar 

  9. 9.

    Carvalho, M.L.M., Goncalves, Jose V.A., da Silva, E.D.: On quasilinear elliptic problems without the Ambrosetti–Rabinowitz condition. J. Math. Anal. Appl. 426, 466–483 (2015)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Chemmam, R., Dhifli, A., Mâagli, H.: Asymptotic behavior of ground state solutions for sublinear and singular nonlinear Dirichlet problem. Electron. J. Differ. Equ. 88, 1–12 (2011)

    MathSciNet  MATH  Google Scholar 

  11. 11.

    Dacorogna, B.: Introduction to the Calculus of Variations. ICP, London (2004)

    Book  Google Scholar 

  12. 12.

    Fuchs, M., Li, G.: Variational inequalities for energy functionals with nonstandard growth conditions. Abstr. Appl. Anal. 3, 41–64 (1998)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Fuchs, M., Osmolovski, V.: Variational integrals on Orlicz–Sobolev spaces. Z. Anal. Anwend. 17, 393–415 (1998)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Fukagai, N., Ito, M., Narukawa, K.: Positive solutions of quasilinear elliptic equations with critical Orlicz–Sobolev nonlinearity on \( \mathbb{R} ^{N}\). Funkc. Ekvac. 49(2), 235–267 (2006)

    Article  Google Scholar 

  15. 15.

    Fukagai, N., Narukawa, K.: Nonlinear eigenvalue problem for a model equation of an elastic surface. Hiroshima Math. J. 25, 19–41 (1995)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Fukagai, N., Narukawa, K.: On the existence of multiple positive solutions of quasilinear elliptic eigenvalue problems. Ann. Mat. Pura Appl. 186, 539–564 (2007)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Karamata, J.: Sur un mode de croissance régulière. Théorèmes fondamentaux. Bull. Soc. Math. Fr. 61, 55–62 (1933)

    Article  Google Scholar 

  18. 18.

    Karls, M., Mohammed, A.: Integrability of blow-up solutions to some non-linear differential equations. Electron. J. Differ. Equ. 2004, 1–8 (2004)

    MathSciNet  MATH  Google Scholar 

  19. 19.

    Khamessi, B.: Asymptotic behavior of ground state solutions of a non-linear Dirichlet problem. Complex Var. Elliptic Equ. (2017).

    Article  MATH  Google Scholar 

  20. 20.

    Lazer, A.C., Mckenna, P.J.: On a singular nonlinear elliptic boundary value problem. Proc. Am. Math. Soc. 111, 721–730 (1991)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Mâagli, H.: Asymptotic behavior of positive solution of a semilinear Dirichlet problem. Nonlinear Anal. 74, 2941–2947 (2011)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Maric, V.: Regular Variation and Differential Equations. Lecture Notes in Mathematics, vol. 1726. Springer, Berlin (2000)

    Book  Google Scholar 

  23. 23.

    Masmoudi, S., Zermani, S.: Existence and asymptotic behavior of solutions to nonlinear radial \(p-\)Laplacian equations. Electron. J. Differ Equ. 2015, 1–12 (2015)

    MathSciNet  Article  Google Scholar 

  24. 24.

    Pucci, P., García-Huidobro, M., Manásevich, R., Serrin, J.: Qualitative properties of ground states for singular elliptic equations with weights. Annali di Matematica Pura ed Applicata IV 185, S205–S243 (2006)

    MathSciNet  Article  Google Scholar 

  25. 25.

    Radulescu, V.: Nonlinear elliptic equations with variable exponent old and new. Nonlinear Anal. 121, 336–369 (2015)

    MathSciNet  Article  Google Scholar 

  26. 26.

    Rao, M.N., Ren, Z.D.: Theory of Orlicz Spaces. Marcel Dekker, New York (1985)

    Google Scholar 

  27. 27.

    Růžička, M.: Electrorheological Fluids, Modeling and Mathematical Theory. Lecture Notes in Mathematics. Springer, Berlin (2000)

    Book  Google Scholar 

  28. 28.

    Reichel, W., Walter, W.: Radial solutions of equations and inequalities involving the \(p\)-Laplacian. J. Inequal. Appl. 1, 47–71 (1997)

    MathSciNet  MATH  Google Scholar 

  29. 29.

    Resnick, S.I.: Extreme Values, Regular Variation, and Point Processes. Springer, New York (1987)

    Book  Google Scholar 

  30. 30.

    Santos, C.A., Zhou, J., Santos, J.A.: Necessary and sufficient conditions for existence of blow-up solutions for elliptic problems in Orlicz–Sobolev spaces. Math. Nachr. 291, 160–177 (2018)

    MathSciNet  Article  Google Scholar 

  31. 31.

    Seneta, R.: Regular Varying Functions. Lectures Notes in Mathematics. Springer, Berlin (1976)

    Book  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Abdelwaheb Dhifli.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Dhifli, A., Chemmam, R. & Masmoudi, S. Asymptotic behavior of ground state radial solutions for problems involving the \(\Phi \)-Laplacian. Positivity 24, 957–971 (2020).

Download citation


  • Quasilinear elliptic equation
  • \(\Phi \)-Laplacian operator
  • Positive solutions
  • Asymptotic behaviour

Mathematics Subject Classification

  • 34B18
  • 35B40
  • 31C15